MAUDE Adverse Event Report: COOK INC ROADRUNNER NIMBLE HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER NIMBLE HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a right supine percutaneous lithotripsy with pyeloscopy and laser of the kidney, the tip of a roadrunner nimble hydrophilic wire guide separated.The wire guide was inserted into a cook sheath but could not pass beyond the partial staghorn stone.The stone was accessed with a flexible ureteroscope via retrograde approach.As the stone was lasered to allow for passage of the antegrade wire, the tip of the wire was lasered and separated.The user continued to use the laser, and the wire was then able to advance.Dilation of the tract was completed, and the tip of the wire was found within the scope as the stone fragments were removed.The wire fragment was removed with three-prong graspers, and the procedure was continued without further issue.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a right supine percutaneous lithotripsy with pyeloscopy and laser of the kidney, the tip of a roadrunner nimble hydrophilic wire guide separated.The wire guide was inserted into a cook sheath but could not pass beyond the partial staghorn stone.The stone was accessed with a flexible ureteroscope via retrograde approach.As the stone was lasered to allow for passage of the antegrade wire, the tip of the wire was lasered and separated.The user continued to use the laser, and the wire was then able to advance.Dilation of the tract was completed, and the tip of the wire was found within the scope as the stone fragments were removed.The wire fragment was removed with three-prong graspers, and the procedure was continued without further issue.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of complaint history, device history record, drawing, manufacturing instructions, and quality control of the device were conducted during the investigation.No device was returned for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control, and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information, cook has concluded that unintended user error contributed to this incident.The physician was reported to have inadvertently lasered the wire guide, leading to separation.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER NIMBLE HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12294222
Report Number1820334-2021-01944
Device Sequence Number11682964
Product Code OCY
UDI-Device Identifier00827002175426
UDI-Public(01)00827002175426(17)230909(10)13402416
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Model NumberN/A
Device Catalogue NumberRFSPC-035145-0
Device Lot Number13402416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date11/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
090060-CS; FUS-107045; HL-30C; HLF-S273-H30; STORZ FLEXIBLE URETERENOSCOPE; 090060-CS; FUS-107045; HL-30C; HLF-S273-H30; STORZ FLEXIBLE URETERENOSCOPE
Outcome Attributed to Adverse Event Required Intervention;